Marsden, J. E. (1973) On Global Solutions for Non-Linear Hamiltonian Evolution Equations. Communications in Mathematical Physics, 30 (1). pp. 79-81. ISSN 0010-3616. http://resolver.caltech.edu/CaltechAUTHORS:20100824-113752104
- Published Version
Restricted to Repository administrators only
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20100824-113752104
It is shown that partial differential equations of Hamiltonian type admit global solutions in time if (a) the initial data is near equilibrium (or the coupling constant is small) (b) the linear terms have positive energy and (c) the non-linear terms are smooth functions in the topology of the linearized energy norm. The non-linear terms need not have positive energy. The result is applied to non-linear wave equations in which the interaction energy is not necessarily positive.
|Additional Information:||© 1973 Springer-Verlag. Received September 11, 1972. Partially supported by NSF Grant GP 15735.|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Ruth Sustaita|
|Deposited On:||09 Sep 2010 16:27|
|Last Modified:||26 Dec 2012 12:21|
Repository Staff Only: item control page